2012 Volume 39 Issue 2 Pages 211-241
Asymptotic cumulants of functions of multinomial sample proportions with and without studentization up to the fourth order are derived, where observed proportions are possibly added by some quantities. Some of the asymptotic cumulants of non-studentized estimators are invariant with respect to the added quantities used. On the other hand, most of the asymptotic cumulants for studentized estimators are the same as those for the estimators without the added quantities when the estimator of the asymptotic variance of the non-studentized estimator is appropriately constructed to avoid the problem of sampling zeroes or empty cells. Especially, when the quantities of order O(1⁄n) are used, all the asymptotic cumulants of the studentized estimators up to the fourth order are the same as those for the estimators without the added quantities. A numerical example using the log odds-ratio and Yule’s coefficients is illustrated.